Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal dose mixup

Posted by Bill LL on October 5, 2005, at 14:40:46

In reply to Re: Lamictal dose mixup Bill LL, posted by fires on October 3, 2005, at 12:56:16

Lamictal and Wellbutrin both are very good in terms of having minimal side effects. Lamictal's side effect of concern is the rash, but I believe that if you get one, it generally shows up early in treatment (or in a dose increase that is not done gradually).

Four to 6 weeks at each dose? Wow. Your doc is really conservative.

When you took Effexor, were you on a mood stabilizer? If someone who is bipolar is taking an antidepressant, it's generally important to take a mood stabilizer at the same time to prevent hypomania.

> > As long as you are careful amount that in the future, I wouldn't worry about it. The "official" recommendation is to start at 25 mg, then gradually go up to a certain amount depending on why you are taking it and whether or not you are on another mood stabilizer. I forgot the exact schedule, but you take each incremental dose for 2 weeks to prevent getting a potentially serious skin rash. For bipolar disorder, if you are not on another mood stabilizer, I believe that the maintenance dose is usually 200 mg per day.
> >
> > If you don't have a skin rash, then you should be ok. If you get one, let your doctor know right away.
> >
> > Are you taking it for epilepsy or bipolar? How long have you been on it? How is it working out?
> >
>
>
> I've been taking it for BP for quite some time, very slowly increasing the dose as you mention.
>
> It does seem to be working fairly well, but I think I need to increase the dose. My pdoc wants me to now sit at each dose for 4 to 6 weeks!
>
> I also take 300 mg of Wellbutrin XL, and will not stop it (not now, not ever) unless I find it doesn't work. Parnate and Effexor are the only 2 antidepressants that I know have worked, but Effexor induced my BP, hypomanic type.
>
> Thanks
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[563254]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bill LL thread:562291
URL: http://www.dr-bob.org/babble/20051003/msgs/563254.html